Florida, 2006

Hail in Florida, June 27, 2006

June 27, 2006 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM EST, 2 hours earlier.

Area forecast discussion, Jun 27, 1:15 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT TUE JUN 27 2006

.SYNOPSIS...PERFORMED FULL SERVICE BACKUP FOR NWS KJAX DUE TO AWIPS
UPGRADE PROBLEMS. KJAX NOW OPERATIONAL AT 2 PM EDT. AFTERNOON
CONVECTION DEVELOPING ALONG THE THETA-E GRADIENT & THE WEAK SURFACE
TROUGH OVER N FL. STILL EXPECT A FEW TO BE STRONG TO SEVERE DUE TO
UNSTABLE ATMOSPHERE & SOME UPPER LEVEL DYNAMICS SWINGING ACROSS THE
AREA. SEA BREEZE WAS FORMING THIS AFTERNOON & WILL ENHANCE
CONVECTION MAINLY ALONG THE COASTLINE OF NORTH FLORIDA.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY.
THE SURFACE LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST AWAY FROM
THE REGION...AS THE UPPER TROUGH DEEPENS A BIT MORE INTO THE SE U.S.
THE WEAK SURFACE TROUGH IS EXPECTED TO SAG A BIT MORE SE...& BRING A
MORE NW FLOW INTO THE REGION. THIS WILL LOWER OVERALL POP ACROSS THE
AREA...BUT STILL EXPECTED SOME SEA BREEZE FORMATION OVER N FL...& A
POSSIBLE ISOLATED SHOWER/THUNDERSHOWER OVER N FL WEDNESDAY &
THURSDAY. ON FRIDAY...WEAK SURFACE RIDGE IS OVER THE AREA...AS THE
UPPER TROUGH HAS PUSHED TO ALONG THE EASTERN SEA BOARD. AGAIN ONLY
SOME SEA BREEZE GENERATED CONVECTION WOULD BE EXPECTED. ALTHOUGH THE
MODELS DO SHOW SOME ENERGY IN THE NW FLOW...AT THIS TIME NOT MUCH
REACH FAR ENOUGH SE TO BE SIGNIFICANT. IF SOME DOES MOVE OVER THE
CWA...POP WOULD HAVE TO BE RAISED A BIT.

.LONG TERM...SATURDAY THROUGH TUESDAY.
THE SURFACE RIDGING PATTERN HOLDS INTO THE WEEKEND...WITH CONTINUED
LOW POPS & POSSIBLE SEA BREEZE INITIATION CONVECTION. NEAR ZONAL
FLOW ACROSS THE SOUTHEASTERN CONUS THROUGH MOST OF THE LONG TERM
WILL ALLOW FOR DIURNALLY DRIVEN AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY WITH TEMPERATURES RUNNING ABOUT 1 TO 3
DEGREES ABOVE CLIMO FOR THE PERIOD.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN LOW THROUGH THE PERIOD WITH
THE ONLY EXCEPTION BEING IN THE SEA BREEZE NEAR THE COAST IN THE
AFTERNOON HOURS.

&&

.AVIATION...VFR CONDITIONS THROUGH THE EVENING. IFR CEILINGS & VSBYS
WITH EVENING SCT SHRA/TSRA. OVERNIGHT...OVERALL VFR...BUT AREAS THAT
RECEIVE RAIN WILL HAVE A HIGHER POTENTIAL FOR FOG WITH IFR CEILINGS
& VSBYS. WINDS WEST OVERALL...WITH ONSHORE ALONG THE COAST BEFORE
SUNSET. THEN OVERNIGHT...A LIGHT W-NW WIND SE AL & SW GA. WHILE SW
OVER N FL.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS IN THE NEAR TERM. WITH THE
DRYING TREND WEDNESDAY THROUGH FRIDAY...RH VALUES WILL LOWER CLOSER
TO RED FLAG CRITERIA. THIS WILL BE MONITORED FOR POSSIBLE WATCHES &
WARNINGS FOR THURSDAY & FRIDAY AFTERNOON. KBDI VALUES OVER SE AL
REMAIN ABOVE 500.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   72 93 69 96 / 20 30 20 20
PANAMA CITY   77 91 75 94 / 10 30 10 20
DOTHAN        72 93 69 94 / 10 10 10 10
ALBANY        70 94 69 96 / 20 20 10 10
VALDOSTA      71 93 68 95 / 30 30 20 10
CROSS CITY    73 91 69 95 / 30 40 20 20

&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...BAM/DM
PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 27, 4:41 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 AM EDT TUE JUN 27 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
441 AM CDT TUE JUN 27 2006 /541 AM EDT TUE JUN 27 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A WEAK AREA OF LOW PRESSURE WILL MOVE NORTH OF THE REGION TODAY.
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE REGION AS THE SEA BREEZE MOVES INLAND OVER FLORIDA.
SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG WITH
GUSTY WINDS AND HAIL. ADDITIONALLY...SOME SLOW MOVING STORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF
LOW LYING AREAS. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
THROUGH THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ON WEDNESDAY ACROSS MAINLY EASTERN PORTIONS OF THE REGION DUE TO
THE AFTERNOON SEA BREEZE. DRY CONDITIONS ARE EXPECTED OVER THE
REGION ON THURSDAY AND FRIDAY. WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY WILL COMBINE ON THURSDAY TO CREATE CONDITIONS THAT MAY ENHANCE
THE GROWTH OF ANY WILDFIRES THAT MAY DEVELOP. A CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS RETURNS FOR THE
WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
WHILE A FEW STORMS THIS AFTERNOON MAY BECOME STRONG...SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

In the hours before

Special weather statement, Jun 27, 12:36 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 PM EDT TUE JUN 27 2006

GAZ159-160-271815-
BROOKS-LOWNDES-
136 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND LOWNDES
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 215 PM EDT

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF QUITMAN...MOVING EAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  WEST VALDOSTA BY 150 PM EDT.
  6 MILES SOUTH OF VALDOSTA BY 155 PM EDT.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, Jun 27, 1:19 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EDT TUE JUN 27 2006

GAZ158>160-271915-
BROOKS-LOWNDES-THOMAS-
219 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS...LOWNDES AND
THOMAS COUNTIES...

* UNTIL 315 PM EDT

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHEAST THOMAS
COUNTY ACROSS SOUTHERN BROOKS COUNTY...AND INTO CENTRAL LOWNDES
COUNTY...MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Jun 27, 1:36 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT TUE JUN 27 2006

FLZ017>019-271930-
JEFFERSON-LEON-MADISON-
236 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN
JEFFERSON...NORTHEAST LEON AND NORTHERN MADISON COUNTIES...

* UNTIL 330 PM EDT

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM JUST SOUTHEAST OF CENTERVILLE IN
LEON COUNTY...THROUGH MONTICELLO...TO NEAR LOVETT IN MADISON
COUNTY...MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Jun 27, 2:43 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT TUE JUN 27 2006

FLZ017-018-272115-
JEFFERSON-LEON-
343 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND LEON
COUNTIES...

* UNTIL 515 PM EDT

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER MUCH OF LEON COUNTY INCLUDING
TALLAHASSEE...MOVING EAST AT 10 TO 15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

8-JAMSKI

The radar

The Tallahassee radar (KTLH), 28 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gadsden

When
June 27, 3:15 PM EST
Where
Gadsden County, Concord
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.650, -84.367

Quarter size hail reported by a WCTV Tallahassee meteorologist.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514905.